KUWAIT CITY, Nov 1: Director General of Antinarcotics Authority Brigadier Badar Al-Ghadhori announced the total number of drug-related deaths registered in Kuwait between 2012 and 2016 was 333, while the number of drug-related deaths recorded since the beginning of 2017 until September reached 56.
This was announced at a recent workshop titled “Relations between drugs, extremism and terrorism” held under the auspices of the Minister of Social Affairs and Labor Hind Al-Sabeeh, and organized by the Secretariat General of the Arab Union for Preventing Addiction in conjunction with Kuwait Society for Preventing Smoking and Cancer (KSSCP).
Brigadier Al-Ghadhori said 2016 statistics of Kuwait Addiction Treatment Center affiliated to the Ministry of Health pointed to a large number of drug-related cases, whereas the center has increased its capacity to accommodate up to 3,000 inmates, and the need to establish more centers. He indicated drug-related cases in the records of the Public Prosecution include addiction to drugs, brain stimulants and alcohol, and within the past five years, about 3,398 complaints have been received in that regard, whereas the number of addiction cases stood at 105 from January to March 2017.
In his role, Director of Kuwait Addiction Treatment Center Dr Adel Al-Zayed stated 65 percent of addicts in Kuwait are affected by hepatitis virus, indicating addiction is wrong, while the wrong methods of consumption make the matter worse. In fact, addiction is the major terrorism and the gateway of drugs is cigarettes.
Therefore, it is imperative to increase awareness of the youth through the ministries of Education and Awqaf (and Islamic Affairs). International expert in the field of addiction treatment Dr Ahmad Abu Al-Azaayem indicated the reasons for extreme addiction—as revealed in medical check-up of those involved in terrorist activities, noting violence against children is common among addictive parents. He noted the announcement made about confiscating 40 million narcotic pills by its own merit is a dangerous indication.
By Najeh Bilal Al-Seyassah Staff